Hives Angioedema shortness of breath!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

spiritgirl
Regular Member


Date Joined Mar 2009
Total Posts : 31
   Posted 5/8/2009 2:52 AM (GMT 0)   
For the last two days I've had shortness of breath which has been really scary! I had this problem a month ago too but it only lasted a day.

It started one morning when I woke up and felt my face, jaw and neck swell from the inside. If I sat forward or leaned over it was much worse. I have still been able to work but I had to talk in very short sentences i.e two words before having to take another breath.

I took anti-histamines, ventolin and 3 cortisone tablets. I have no idea if they made a difference though.

Today I feel a bit better thank goodness!

Has anyone else had this shortness of breath with angioedema?

PS I didn't bother seeing a doctor because they all have no idea about hives. They would have just told me take anti-histamines, cortisone ....

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 5/9/2009 12:17 AM (GMT -7)   
Sounds like you are having a severe allergic reaction. You need to tell your doctor. If it happens again CALL 911 OR go the ER immediately. Swelling in your jaw and neck means your airway was closing....if your airway closes then you wouldnt be here. You also need to carry an EPI PEN with you and shoot that huge hurty needle in your thigh when that happens then go to ER. You need to tell your doctor though seriously. Tell him hives, throat swelling, jaw swelling, airway swelling. He will conquer that it is a severe allergic reaction.
 
Smurfy Shadow/Desirèe 
DX: Wegener's Disease, Migraines, Diabetese Type II, PCOS, Lactose Intolerant, Benign Heart Murmer, Depression, Asthma, Asperger's Syndrome, Necrotizing Gramultous Inflamation in eye, A.D.D., Acid Reflux, Tumor Behind the Eye, Carpal Tunnel, Fibromyolgia, Clasterphobic, Arthritis
Medications:  Tri Nessa, Percocet, Metformin, Prilosec, Protonix, Zantac, Advair, Cingulair, Albuterol, Calcium + Vitamin D, Pro-Air, Pepcid, Rolaids, Zofran, Compuzeen, Refresh Plus Eye Drops  PRN: Epi-Pen, Albuterol Nebulizer, Benedryl
Undergoing Radiation Taking Lorazepam (Ativan) on Radiation Days


dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7167
   Posted 5/9/2009 4:21 AM (GMT -7)   
Hi Spiritgirl,
You need to realize that what you describe is a life-threatening situation, and that you shouldn't be treating your self with leftover prednisone, and other medications. Call your doctor right away, and let him/her know what you've experienced. I agree that you should call 911 or get to an ER right away if it should happen again. Good luck!
Denise

dencha
Forum Moderator


Date Joined Feb 2009
Total Posts : 7167
   Posted 5/9/2009 4:22 AM (GMT -7)   
PS-the other thing to remember, is allergic reactions like this can become increasingly severe, so it's not something to fool around with.

SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 5/9/2009 4:37 PM (GMT -7)   
Since I have a lot of stories, here's my last allergic reaction episode. I picked up bronchitis from my now 5 year old (just had his bday this week hehe) a few months ago. As I have a weak immune system from radiation, I had to go to my doctor. He decided to give me a shot of antibiotics. Trust me, antibiotics are not my friend (I'm allergic to so many). He gave me a shot of rocephen. I at least had the brains to convince him to watch me for 20 minutes. Within a few minutes my airway was swelling and I was beat red covered in hives. The doctor and nurse got so thrown off, they didnt know what to do. So I looked at my doctor and said "I'm grabbing my Epi pen now and going to the ER or your gonna tell the nurse to get 50 or 60 mg benedryl stat" He looked at me then told her to listen to me and go get the benedryl. She was back within a lil bit and jabbed me fast right in front of the doctor even (normally the doctors leaves). They kept me til I went back to normal. But I have had to use my epi pen before, and trust me it is not fun.
 
Smurfy Shadow/Desirèe 
DX: Wegener's Disease, Migraines, Diabetese Type II, PCOS, Lactose Intolerant, Benign Heart Murmer, Depression, Asthma, Asperger's Syndrome, Necrotizing Gramultous Inflamation in eye, A.D.D., Acid Reflux, Tumor Behind the Eye, Carpal Tunnel, Fibromyolgia, Clasterphobic, Arthritis
Medications:  Tri Nessa, Percocet, Metformin, Prilosec, Protonix, Zantac, Advair, Cingulair, Albuterol, Calcium + Vitamin D, Pro-Air, Pepcid, Rolaids, Zofran, Compuzeen, Refresh Plus Eye Drops  PRN: Epi-Pen, Albuterol Nebulizer, Benedryl
Undergoing Radiation Taking Lorazepam (Ativan) on Radiation Days


spiritgirl
Regular Member


Date Joined Mar 2009
Total Posts : 31
   Posted 5/10/2009 8:29 PM (GMT -7)   
Thanks for your replies.

I did see my GP and he said my airways were fine and he couldn't hear any wheezing. He seems to think I've caught a virus which is causing the shortness of breath which I still have.

The swelling of my face, lip and neck at the same time was just a coincidence ...
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:37 AM (GMT -7)
There are a total of 2,734,626 posts in 301,228 threads.
View Active Threads


Who's Online
This forum has 151346 registered members. Please welcome our newest member, heelm007.
300 Guest(s), 13 Registered Member(s) are currently online.  Details
alephnull, Psilociraptor, Butterflake, JNF, Loutucky, LG13, pmm73, time2reclaim, ChickenArise, Traveler, wavey, Momtogigiandquinn, Snarf


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer